Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Pain Medicine Recommended For Severe Neuropathy Pain

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Severe neuropathy in feets

Thanks all for your efforts and highly appreciated work for us!I have benn HIV+ SINCE 15years and been thru most combos (including xerit/DDI) but lately on rescriptor,Viread,kaletraZiagen..and bloodwork quite ok..but my feet are in a bad condition.I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I recommend seeing an HIV experienced neurologist and/or pain specialist. High dose Neurontin has been helpful for some people. You might check out Jon Kaiser's book Healing HIV for some alternative medicine approaches. Another source of... Read more »

Wide Spread Pain and Neuropathy

Dear Dr.I am experiencing wide-spread pain (mostly neuropathy in my limbs and the base of my skull in the back of my head). It feels as though I was just hit in the back of the head with a baseball bat or something hard as it's numbing and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello BPS,It's unfortunate that you are not communicating well or able to work cooperatively with your PCP. Is there any option to switch to someone with whom you could work more closely? You should be under the care of an HIV specialist... Read more »

Severe Peripheral Neuropathy.

Dear Professor Mark, I have been on anti virals for over 18 months now.( Combivir and Neviripine). My viral load at diagnosis,also 18 months ago,was 200000 and my Cd4 count was 500. I had...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
I would agree that the regimen you are on would be unlikely to cause neuropathy. I don't think I would recommend a drug holiday in this situation. You don't say whether you have consulted with a neurologist, or tried specific drugs which... Read more »

neuropathy pain (didanosine+stavudine+efavirenz)

Dear Dr Robert J. Frascino, I'm sure many patients email you a lot of times regarding this matter. But I really really hope you won't get bored. I'd really really appreciate your help, time and patience!My question is:My father CD4...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Tom,Didanosine (ddI) plus stavudine (d4T) is no longer a recommended combination! It has been found to be less effective and substantially more toxic than many other nucleoside combinations, such as AZT/3TC or Viread/FTC, for example. The ddI... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »